Jump to content

Bronx: New to Withdrawal - Effexor


Bronx

Recommended Posts

I have been on Effexor ER 150mg for several years. Consulted doctor about tapering off. He put me on 75 mg and told me to come back in a month. That was 4 days ago. I have begun having brain zaps, headache, dizziness and some anxiety.

I would appreciate any tips on how to recur these symptoms.

Do vitamin supplements work?

Should I take Xanax to minimize symptoms?

Thanks for your advice.

Link to comment
  • Moderator Emeritus

Hi Bronx, and welcome to SA,

 

You've arrived here just in time!!!

 

SA recommends a slow taper of 10% of your previous dose with a 4-6 week holding period to stabilise.  I discovered SA myself after attempting to drop from 100 mg to 50 mg (Pristiq) and suffered almost 3 weeks of very foggy head and got to the stage where I was having trouble typing (I am a professional typist so it was a good indication that something was not right).  After it being suggested that I increase my dose the withdrawal symptoms subsided within hours and after stabilising I then commenced tapering.

 

It would be helpful if you could Please put your Withdrawal History in Signature.  Please include ALL drugs, doses, dates and how you decreased/increased them.  Details from the last year and summary of anything prior to that will mean that your individual situation can be considered when making suggestions.

 

Because it is only 4 days since you dropped your dose by 50%, you may be able to go back to 150 mg, after which you would stabilise and then start tapering.  However, you may find that 100 mg may be enough to reduce the withdrawal symptoms.  One of the more knowledgeable mods will hopefully drop in and offer their thoughts on dosage.

 

Here is some information about tapering:

 

Why taper by 10% of my dosage?

 

Introduction to AD Withdrawal Syndrome

 

And this is some information on reinstating (in your case it would be updosing) which might help too:

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

And information about Effexor:

 

Tips for tapering off Effexor (venlafaxine)

 

And these are what helped me to understand why a slow taper is recommended by SA:

 

Brain Remodelling (Rhi's Description of Brain Healing)


 

Because your withdrawal symptoms are caused from your brain not getting enough of the Effexor, it is usually better to stick to the drug you are on rather than adding a different drug into the mix, which may then cause its own issues and would need tapering.

 

I've added your name to your topic title.  This will be your topic for asking questions about your individual situation and you can use it to journal of your progress.  If you click "Follow" top right you will be notified when someone responds.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

Hi Bronx, welcome to SA.  Sadly doctors rarely know anything about the correct way to taper the drugs they prescribe. You need to go back on the 150 the next dose and wait until you are stable, then you can start a sensible taper. It shouldn't take too long to feel better. If you take xanax you are introducing a highly addictive drug that will cause many more problems later.  I see CC has posted while I am typing, she has given you some links to tapering that will guide you to the best way of getting off effexor safely. It takes a long time, and took me 3 years, some even longer but that does not matter, you will be on it for life or suffer years with withdrawal if you go too fast! I know that sounds alarming but that is how it is with these awful drugs. You can get off safely though with minimum discomfort by taking it slowly and sneaking the drug away from the brain without it noticing. 

 

I am so glad you came here after only 4 days and can learn the right way to taper without resorting to more drugs  :)

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

75mg is too much to drop, taking xanax would be a very bad move, as said above its highly addictive and a nightmare to come off. 

I am off all meds 16 months I had been on olanzapine, Effexor zanex and assorted sleeping meds for approx 2 years.

Weaned off 375 mg effexor over two years, I had previously come off xanax, rivotrill and olazapine. Reinstated 75mg of effexor on the 22/12/16

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy